Anyone get Bells Palsy after starting LDN?

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

Anyone get Bells Palsy after starting LDN?

Postby mags4short » Mon Jul 25, 2011 12:26 am

Hi,

I started LDN at 1mg about three weeks ago, three days after this I developed Bells Palsy, along with this I have extreme fatigue and dizzyness.

The Bells is still with me but is not as bad as the first couple of weeks, I have some movement in my face but still need a straw for drinking.

I wonder if this is is a side effect of the LDN, I have never had Bells before. I continue to take LDN and have upped the dose to 1.5 ml as I said from the start that I would give it a month and see how it goes.

Still waiting for the feeling of well being and any improvements and am hoping that they will come eventually.

I would be happy to hear of anyone elses experiences, I suppose I just need some encouragement to continue as I feel like saying enough is enough.

Mags x
Alone we can do so little, together we can do so much :)
User avatar
mags4short
Family Elder
 
Posts: 124
Joined: Thu Jan 07, 2010 4:00 pm
Location: UK

Advertisement

HI...

Postby leetz » Mon Jul 25, 2011 10:06 pm

i am about a little over a month in...2.5mg LDN second time taking this, the only problem i ever had was at over 3mg's the spasticity is worse...but that is it for me...keep with it...:))
GOD BLESS.... CCSVI treatment Dr. Siskin great doc....symptom's improved for about 3 week's (gait, balance, spasticity) now back to square 1...
User avatar
leetz
Family Elder
 
Posts: 294
Joined: Tue Oct 06, 2009 3:00 pm

Postby esta » Wed Aug 03, 2011 10:56 am

hi mags
i have taken LDN for 7 months now. i went from 1.5 to 4.5mg at 2 week intervals to start.
went back to 3.5mg a month ago because i'd heard that was the max for women, but i'm now more spastic, and way weaker, so, tonight back to 4.5 mg.

i have had no bad reactions ever.
i was supossed to be on plavix for a year, but was advised to stop as it did no good for intimal hyperplasia.

silly me, i changed 2 things at the same time, so don't really know which will help my new symptoms, so, increasing LDN is my 1st attempt, then we'll see...

i am going to dr arata's clinic, for my 3rd CCSVI procedure, as i believe valves,not veins are the problem, and i am expecting longer relief by getting them and my azygos worked on, but scared stopping my LDN.

i think your dose is too low to feel any benefit, or problems but i also feel a particular dose is very individual as you go to a higher dose.

good luck with your bells palsy, its a devistating thing. please, i'm no a doctor, but i think with LDN your reactions would be more along the lines of spaciness and nighhtmares.
PPMS. Liberated Katowice, Poland
06/05/10 angioplasty RJV-re-stenodsed
26/08/10 stent RJV
28/12/10 follow-up ultrasound intimal hyperplasia
User avatar
esta
Family Elder
 
Posts: 385
Joined: Wed Nov 25, 2009 4:00 pm
Location: Summerland. BC Canada

Postby mags4short » Thu Aug 04, 2011 4:21 am

Hi Esta,

Lovely to hear from you again, it is a while since we had our adventure in Poland :)

The Bells is driving me mad! My face is recovering a little but I am left with double vision and terrible balance issues, have not left the house in ages :(

I agree that it may not be the LDN, I had to go into hospital a few days before starting LDN and had a general, they warned me at the time that it may cause a relapse, and I am thinking that it may be more to do with that? Not sure.

I stopped the LDN for a couple of weeks and am starting again next Monday, I will know better then, if it flares anything up then maybe it is not right for me. I guess I am more disappointed than anything I had really high hopes for the LDN.

I felt I had done all I could and still felt that the CCSVI procedure/s had helped, but I still have the brain fog and hoped that LDN would help with that, it may still do :)

Hope the next procedure sees you with many more improvements.

Say hello to that lovely hubby of yours.

Take care,

Mags xx
Alone we can do so little, together we can do so much :)
User avatar
mags4short
Family Elder
 
Posts: 124
Joined: Thu Jan 07, 2010 4:00 pm
Location: UK

Re: HI...

Postby mags4short » Thu Aug 04, 2011 4:23 am

leetz wrote:i am about a little over a month in...2.5mg LDN second time taking this, the only problem i ever had was at over 3mg's the spasticity is worse...but that is it for me...keep with it...:))


Thanks Leetz, I did stop it, but am going to give it another go next week, wish me luck :)

Mags x
Alone we can do so little, together we can do so much :)
User avatar
mags4short
Family Elder
 
Posts: 124
Joined: Thu Jan 07, 2010 4:00 pm
Location: UK

Postby bartman » Mon Aug 08, 2011 4:15 pm

I saw this post and thought I would mention that Bells Palsy and Lyme disease are very very common. In Maryland if you get Bells Palsy you are required to be tested for Lyme disease. Just sayin maybe you have Lyme and coinfections and not MS. Please educate yourself about Lyme and the biggest controversy in medical history!
User avatar
bartman
Family Elder
 
Posts: 140
Joined: Mon May 02, 2011 3:00 pm

Re: Anyone get Bells Palsy after starting LDN?

Postby mags4short » Thu Sep 22, 2011 4:56 am

Hi all, just a quick update :)

I came off the LDN for a couple of months, then started again gradually, first on 0.5 ml for a week, then 0.75ml for a week, then 1,ml, 1.5ml, and 2.5ml per week. I am currently on 2.5ml and hoping to up this soon.

The Bells Palsy settled after 2 and a half months and I am now about 98% recovered from that. Whether that has anything to do with the LDN I don't know. The only thing that I am noticing is that I have a couple of areas on my face that feel like ice, I can feel the face but these areas feel ice cold. Hopefully this will pass.

My fatigue is far better at the moment, so I am hoping that this will continue. I will update again once I reach 3mg, any advice as to how long to leave it before upping the dose would be appreciated.

Thanks


#Mags x
Alone we can do so little, together we can do so much :)
User avatar
mags4short
Family Elder
 
Posts: 124
Joined: Thu Jan 07, 2010 4:00 pm
Location: UK

Re: Anyone get Bells Palsy after starting LDN?

Postby esta » Thu Sep 22, 2011 10:08 am

hi mags
i dropped to 3.5mg, as advised this is the dose for women, but back to 4.5mg as some spacisity and purple feet returned, now my feet are pink, and spacisity is far less. i also take grapeseed extract instead of plavix and noticed a big dif in my clogged feelings.
re the ldn, you'll know within a few days whether its better or worse. i did 2 week intervals, but went from 3,5 to 4.5 with no problem, and i'm sensitive to drugs. this sirprised me that i tolerate and feel better at this dose!
esta
PPMS. Liberated Katowice, Poland
06/05/10 angioplasty RJV-re-stenodsed
26/08/10 stent RJV
28/12/10 follow-up ultrasound intimal hyperplasia
User avatar
esta
Family Elder
 
Posts: 385
Joined: Wed Nov 25, 2009 4:00 pm
Location: Summerland. BC Canada

Re: Anyone get Bells Palsy after starting LDN?

Postby natandov » Fri Nov 25, 2011 6:51 am

Message to Mags. I just saw your postings about Bell's. As a doctor specialising in LDN and ecological medicine, it strikes me as most unlikely that the Bell's had anything to do wit LDN. I( was most likely either a manifestation of MS or an un-related attack of palsy.
The dose was tiny, the time span too short when it first tarted - 3 days - for any kind of strong effect, and one would expect LDN to help Bell's if anything, via its anti-inflammatory benefits. Best wishes, Dov, Manchester.
natandov
Newbie
 
Posts: 1
Joined: Thu Nov 24, 2011 5:08 pm
Location: manchester and Israel

Re: Anyone get Bells Palsy after starting LDN?

Postby mags4short » Fri Nov 25, 2011 8:18 am

natandov wrote:Message to Mags. I just saw your postings about Bell's. As a doctor specialising in LDN and ecological medicine, it strikes me as most unlikely that the Bell's had anything to do wit LDN. I( was most likely either a manifestation of MS or an un-related attack of palsy.
The dose was tiny, the time span too short when it first tarted - 3 days - for any kind of strong effect, and one would expect LDN to help Bell's if anything, via its anti-inflammatory benefits. Best wishes, Dov, Manchester.


Thanks Dov,

Yes I did come to that conclusion, I looked at everything and I had been in hospital the week before and had some investigations. I had a general and assumed that the general sparked off an MS attack.

I am up to 4mg LDN now and am doing OK. Sleeping well and have more energy and stamina. Although I have just started with a numb leg, but I think that this must be a pinched nerve or something. I am hoping that the LDN kicks that into touch soon :)

I am a true advocate, just wish it was available on NHS.

Thanks again,


Mags
Alone we can do so little, together we can do so much :)
User avatar
mags4short
Family Elder
 
Posts: 124
Joined: Thu Jan 07, 2010 4:00 pm
Location: UK

Re: Anyone get Bells Palsy after starting LDN?

Postby lyndacarol » Fri Nov 25, 2011 9:27 am

Welcome, Dov; "As a doctor specialising in LDN and and ecological medicine," you may be just the person to answer my question:

I remember reading once long ago that LDN reduced insulin secretion from the pancreas. Is this correct? Can you offer me the citation or reference to work supporting this idea? Thank you.
User avatar
lyndacarol
Family Elder
 
Posts: 2094
Joined: Thu Dec 22, 2005 4:00 pm


Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users